Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 86, NWS Boston/Norton, MA

July 30, 2020Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 30, 2020, 4:37 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 53 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2020, 4:37 PM EDT (20:37 UTC)
Expired
Jul 30, 2020, 5:30 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 124 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:49 PM EDTTSTM WND DMGDeerfield, MAMULTIPLE TREES AND POWER LINES DOWN ON UPPER ROAD AND LOWER RD
Jul 30, 4:49 PM EDTTSTM WND DMGDeerfield, MASECTION OF ROOF BLOWN OFF BUILDING ON LOWER RD
Jul 30, 4:49 PM EDTTSTM WND DMGDeerfield, MATREE DOWN BLOCKING A LANE OF INTERSTATE 91 SOUTHBOUND BETWEEN MILE MARKER 40 AND 41
Jul 30, 4:49 PM EDTTSTM WND DMGDeerfield, MATREES AND POWER LINES DOWN AND TRAPPING A CAR ON HAWKS RD
Jul 30, 4:50 PM EDTTSTM WND DMGDeerfield, MAMULTIPLE TREES DOWN ON MILL VILLAGE RD
Jul 30, 5:00 PM EDTTSTM WND DMGWendell, MATREES AND POWER LINES DOWN ON WEST ST
Jul 30, 5:05 PM EDTTSTM WND DMGDeerfield, MAMULTIPLE TREES DOWN ON MILL VILLAGE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

688 
WUUS51 KBOX 302037
SVRBOX
MAC011-027-302130-
/O.NEW.KBOX.SV.W.0086.200730T2037Z-200730T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
437 PM EDT Thu Jul 30 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Worcester County in central Massachusetts...
  Central Franklin County in western Massachusetts...

* Until 530 PM EDT.

* At 437 PM EDT, a severe thunderstorm was located near Conway, or
  near Greenfield, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Amherst, Greenfield, Orange, Deerfield, Athol, Montague, Templeton,
  Barre, Hubbardston, Sunderland, Northfield, Hardwick, Buckland,
  Conway, Shelburne, Leverett, Erving, Shutesbury, Ashfield and
  Phillipston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4266 7271 4255 7205 4235 7216 4239 7236
      4242 7238 4241 7246 4241 7249 4243 7249
      4243 7255 4247 7278
TIME...MOT...LOC 2037Z 285DEG 24KT 4256 7271 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
5 follow-up statements
149 
WWUS51 KBOX 302048
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
448 PM EDT Thu Jul 30 2020

MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
448 PM EDT Thu Jul 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...

At 448 PM EDT, a severe thunderstorm was located over Montague, or
near Greenfield, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Amherst, Greenfield, Orange, Deerfield, Athol, Montague, Templeton,
Barre, Hubbardston, Sunderland, Northfield, Hardwick, Leverett,
Erving, Shutesbury, Phillipston, Gill, Whately, Pelham and Petersham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4255 7205 4235 7216 4239 7236 4242 7238
      4241 7246 4241 7249 4243 7249 4243 7255
      4245 7265 4264 7261
TIME...MOT...LOC 2048Z 283DEG 31KT 4253 7256 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
951 
WWUS51 KBOX 302057
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
457 PM EDT Thu Jul 30 2020

MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
457 PM EDT Thu Jul 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...

At 455 PM EDT, a severe thunderstorm was located near Leverett, or 10
miles southwest of Orange, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. Law enforcement reported downed trees and 
         powerlines in Shelburne Falls as the storm crossed the 
         region earlier.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Amherst, Orange, Athol, Montague, Templeton, Barre, Hubbardston,
Sunderland, Northfield, Hardwick, Leverett, Erving, Shutesbury,
Phillipston, Gill, Pelham, Petersham, New Salem and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4255 7205 4235 7216 4239 7236 4242 7238
      4241 7246 4241 7249 4243 7249 4243 7255
      4244 7258 4262 7252
TIME...MOT...LOC 2055Z 283DEG 28KT 4251 7245 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
740 
WWUS51 KBOX 302100
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
500 PM EDT Thu Jul 30 2020

MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
500 PM EDT Thu Jul 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...

At 459 PM EDT, a severe thunderstorm was located near Shutesbury, or
8 miles southwest of Orange, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 449 PM, multiple trees and wires were 
         knocked down as the storm passed through Deerfield.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Amherst, Orange, Athol, Montague, Templeton, Barre, Hubbardston,
Hardwick, Leverett, Erving, Shutesbury, Phillipston, Pelham,
Petersham, New Salem and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4255 7205 4235 7216 4239 7236 4242 7238
      4241 7246 4241 7249 4243 7249 4243 7253
      4261 7247
TIME...MOT...LOC 2059Z 285DEG 24KT 4250 7241 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
679 
WWUS51 KBOX 302118
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
518 PM EDT Thu Jul 30 2020

MAC011-027-302130-
/O.CON.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
518 PM EDT Thu Jul 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...

At 516 PM EDT, a severe thunderstorm was located over Petersham, or 9
miles south of Orange, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. In addition, there have been numerous 
         reports of downed trees when this storm went through 
         Deerfield earlier.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Orange, Athol, Templeton, Barre, Hubbardston, Hardwick, Phillipston,
Pelham, Petersham and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4255 7205 4235 7216 4239 7236 4239 7232
      4240 7237 4242 7238 4243 7238 4258 7229
TIME...MOT...LOC 2116Z 285DEG 24KT 4247 7225 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
167 
WWUS51 KBOX 302128
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
528 PM EDT Thu Jul 30 2020

MAC011-027-302138-
/O.EXP.KBOX.SV.W.0086.000000T0000Z-200730T2130Z/
Worcester MA-Franklin MA-
528 PM EDT Thu Jul 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER AND
EAST CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 530 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and was exiting the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

LAT...LON 4255 7205 4235 7216 4239 7236 4239 7232
      4240 7237 4242 7238 4243 7238 4258 7229
TIME...MOT...LOC 2128Z 285DEG 24KT 4245 7216 

$$

Frank

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:34 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 30, 4:34 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
434 PM EDT Thu Jul 30 2020

.SYNOPSIS...
A cold front will bring scattered showers and storms to southern
New England during this evening. The cold front stalls out near
the south coast overnight and Friday morning, with a continued
chance for showers or an isolated thunderstorm mainly across RI
and southeast MA. Drier weather returns for Friday afternoon
and Saturday as high pressure builds into the region. A warm
front moves across the region Sunday bringing increasing
humidity early next week, along with the risk for
showers/thunderstorms. Tropical weather moves up the East Coast
Monday and may bring showers/thunderstorms to Southern New
England Monday night and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

430 pm update...

A slow moving cold front was working its way into eastern and
southern New England late this afternoon. Although mid level lapse
rates were not very steep, late afternoon temps ranging from 85 to
90 across much of the region allowed for surface-based Cape from
1000-2000 J/kg. Effective vertical shear is 40-50 kt in our area. So
during late this afternoon and early this evening, expecting
isolated to scattered thunderstorms crossing our area ahead of and
along the front. A few storms could produce locally damaging wind
gusts through early this evening. SPC continued the marginal severe
risk to cover all of our County Warning Area.

The cold front moves through most of southern New England tonight,
but stalls out likely near the south coast as a weak open wave forms
along the front. This will provide a focus for some lingering
showers and isolated thunderstorms overnight, mainly south of the
Mass Pike. In addition, while northern MA should see some decreasing
clouds, we should retain cloud cover closer to the front. Without a
change in airmass over the immediate shoreline of southern RI/MA and
the Cape/Islands, we also expect to have a renewed period of stratus
and fog in that area.

Farther north, looking at drying conditions and decreasing cloud
cover. Overnight lows in the 60s across northern MA and most of the
interior, upper 60s to low 70s generally from Hartford to Boston and
points south.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

Friday...

We likely start Friday morning with the cold front still stalled
along south coastal New England as the weak open wave moves along
the front. This will likely allow for a continued chance for
showers/isolated thunderstorms across far southern New England
during the morning. During the afternoon as the front moves off the
coast, precip chances diminish and eventually we dry out. Expect
decreasing cloud cover from north to south during the day. Highs in
the low to mid 80s are near seasonal normals. Dew points in the 60s
will not be much of an improvement from Thursday.

Friday night...

High pressure and northerly flow brings dry conditions and mainly
clear skies overnight. With surface dewpoints remaining in the 60s
across the majority of the area, overnight lows will be comparable
or a couple of degrees higher. Best shot at upper 50s would be over
the interior high terrain.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Big Picture...

Zonal upper flow over Southern New England late week changes during
the weekend as an upper trough from Central Canada digs over the
Great Lakes/Mississippi Valley. This will turn the upper flow over
the Eastern Seaboard south-southwest by Sunday. Meanwhile, an upper
ridge remains parked over the West Atlantic. The trough and ridge
remain in place the first half of the week, with some signs of
breaking down late week.

Height fields at 500-mb remain above normal through Wednesday of
next week, then show signs of trending normal Thursday next. Expect
temperatures either normal or warmer than normal through the period.

Mass fields are similar through the weekend, then diverge early to
mid next week. Confidence is high this weekend, then low-moderate
next week.

Details...

Saturday...

High pressure brings fair weather and light wind. Possibly some
diurnal cumulus above 5000 feet. The light flow should allow for sea
breezes along the coasts in Eastern MA and RI.  Mixing will reach
800 mb, tapping temps of 11-12C at that level which would support
surface max temps of 85 to 90.

Increasing clouds Saturday night ahead of an approaching warm front,
with winds trending southeast to south overnight. Warm south-
southwest winds aloft moving over the front may generate lift for
showers late at night, mainly in Western MA and Nrn CT. Increasing
dew points over the waters may generate some fog areas along the
South Coast. Min temperatures should be 65F to 75F.

Sunday-Monday

Shortwave moves around the digging Great Lakes trough.  The
shortwave moves up the St roughly Lawrence Valley, pulling a
warm front up from the south. Warm moist air lift over this
front, generating showers/thunder for Srn New England on Sunday.
PW values reach 2 inches, showing potential for local
downpours.

Monday will be a very warm, very humid day. The shortwave from the
St Lawrence Valley will sweep east, bringing the right entrance
region over Srn New England. Models also show a surface cold front
sweeping through Northern New England, with the question being
how far south it will reach before becoming parallel to the
upper flow and stalling. Mixing to 850 mb will tap temps of 18C,
supporting max sfc temps in the upper 80s and low 90s.
Stability parameters support some daytime convection along/ahead
of the cold front, so the forecast for Monday will include
showers/thunder with local downpours.

Monday night-Tuesday...

Concern then focuses on Isaias, currently a tropical storm. As
noted above, the upper flow will feature a trough over the Great
Lakes/Ohio Valley while a ridge sits over the West Atlantic.
This sets up a channel up the East Coast that could potentially
aim tropical weather into Srn New England. We are still five
days out, with an uncertainty of up to 500 miles in the track
the storm would take. Boston and Halifax NS are 500 miles
apart...Albany NY and the area SE of the 40/70 benchmark are 500
miles apart. That's a lot of territory. The storm will need to
be watched closely. For now, the forecast anticipates
showers/thunder moving in Monday night and continuing into
Tuesday. Clouds will keep temperatures warmer than normal at
night and close to normal values in the day.

Wednesday-Thursday...

Upper trough to our west shows signs of breaking down, but remains
in place to direct showers/thunder our way Wednesday, with a lower
risk on Thursday.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

2030z update...

Through 00Z...Moderate confidence, mainly due to timing of
convection. Mainly VFR ceilings with ISOLD-SCT SHRA/TSRA as a cold
front moves into the area. Any thunderstorm capable of brief
MVFR/IFR conditions and locally gusty winds.

Overnight...Moderate confidence. Mainly VFR while cold front sags
toward the South Coast/Cape but stalls out. Best chances for
overnight SHRA/-TSRA mainly across RI and southeast MA. IFR
stratus/fog possible along the immediate south coasts of MA/RI and
the Cape/Islands.

Friday...Moderate confidence.

Mainly VFR. Cape and Islands improving from IFR to VFR during
the morning. Lingering chance for SHRA/TSRA south coastal MA/RI
during the morning, with brief MVFR conditions possible along
that area. Becoming drier in the afternoon.

Friday Night...High confidence.

VFR with light north winds.

KBOS Terminal...High confidence in TAF, except chance of a brief
SHRA or TSRA mainly through 00Z.

KBDL Terminal...High confidence in TAF, except chance of a brief
SHRA or TSRA mainly through 00Z.

Outlook /Saturday through Tuesday/...

Saturday: VFR.

Saturday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA, patchy BR.

Sunday: VFR with areas of MVFR possible. Chance SHRA, slight
chance TSRA.

Sunday Night: VFR with MVFR conditions possible. Chance SHRA,
slight chance TSRA, patchy BR.

Monday: VFR with areas of MVFR possible. Breezy. Chance SHRA,
slight chance TSRA.

Monday Night through Tuesday: Mainly MVFR, with areas VFR
possible. Breezy. SHRA likely, slight chance TSRA.

&&

.MARINE...

Tonight...

A cold front will approaches the waters tonight, then should stall
near the south coast later tonight into Friday. Could see isolated
to scattered showers, with a few thunderstorms possible. stronger
gusts in thunderstorms this afternoon and evening. Reduced
visibility in areas of fog possible along the south coast with
visibility below 1 mile possible. Southwest winds around 10 kts
becoming W/NW with seas 2 to 4 feet.

Friday...

Slow moving front lingers over the southern waters during the
morning before moving south of the area during the day. Isolated
showers and a thunderstorm are possible in the morning, with drier
conditions for the afternoon. Areas of fog linger early in the
morning then visibility improves. Light northwest winds to
start the day for most of the waters, then becoming variable
with local sea breezes. Seas 2 to 4 feet.

Friday night...

North winds 5 to 10 kt but seas could build to 3 to 5 ft on the
southern outer coastal waters.

Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Patchy fog. Areas of visibility 1 to 3 nm.

Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, slight chance of thunderstorms.

Monday through Monday Night: Winds less than 25 kt. Local rough
seas up to 7 ft during the day and up to 10 ft Monday night.
Chance of rain showers, slight chance of thunderstorms.

Tuesday: Winds less than 25 kt. Rough seas up to 18 ft. Chance
of rain showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ006>008.
MARINE...None.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMB
Hazardous weather outlook, Jul 30, 4:36 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
436 PM EDT Thu Jul 30 2020

CTZ002>004-MAZ002>024-026-RIZ001>005-312045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
436 PM EDT Thu Jul 30 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County and northern
Rhode Island.

.DAY ONE...Tonight.

Scattered thunderstorms cross southern New England through early this
evening, with a chance for a storm or two producing damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

RIZ006>008-312045-
Washington RI-Newport RI-Block Island RI-
436 PM EDT Thu Jul 30 2020

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

Scattered thunderstorms cross southern New England through early this
evening, with a chance for a storm or two producing damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-312045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
436 PM EDT Thu Jul 30 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 30, 10:43 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1043 AM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     TSTM WND DMG     2 SSW SOUTH HADLEY      42.24N  72.58W
07/29/2020                   HAMPSHIRE          MA   BROADCAST MEDIA

            TREE DOWN NEAR LYMAN AND NEWTON ST

1147 PM     TSTM WND DMG     3 SSE GRANBY            42.22N  72.51W
07/29/2020                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE TREES DOWN ON EAST ST AT SHERWOOD DR.

1148 PM     TSTM WND DMG     3 SSW GRANBY            42.22N  72.54W
07/29/2020                   HAMPSHIRE          MA   BROADCAST MEDIA

            TREE DOWN ON NEW LUDLOW RD

1148 PM     TSTM WND DMG     SOUTH HADLEY            42.27N  72.57W
07/29/2020                   HAMPSHIRE          MA   BROADCAST MEDIA

            TWO TREES DOWN ON WEST SUMMIT ST.

1150 PM     TSTM WND DMG     3 S GRANBY              42.22N  72.53W
07/29/2020                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO TREES DOWN ON SOUTH STREET

1154 PM     TSTM WND DMG     GRANBY                  42.26N  72.53W
07/29/2020                   HAMPSHIRE          MA   BROADCAST MEDIA

            TREE DOWN ON SOUTH STREET.

0100 AM     TSTM WND DMG     WORCESTER               42.27N  71.81W
07/30/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON SUNDERLAND ROAD, BLOCKING THE STREET.

&&

EVENT NUMBER BOX2001755 BOX2001756 BOX2001754 BOX2001759 BOX2001757
BOX2001760 BOX2001758

TG
Special weather statement, Jul 30, 4:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
400 PM EDT Thu Jul 30 2020

MAZ002-003-008-302045-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
400 PM EDT Thu Jul 30 2020

...STRONG THUNDERSTORM ENTERING WESTERN FRANKLIN AND NORTHWEST
HAMPSHIRE COUNTY SHORTLY...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adams, or near North Adams, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Greenfield, Deerfield, Williamsburg, Buckland, Conway, Shelburne,
Ashfield, Colrain, Whately, Charlemont, Chesterfield, Goshen,
Cummington, Heath, Plainfield, Rowe and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4269 7297 4269 7296 4263 7260 4237 7269
      4237 7271 4247 7299 4252 7297 4256 7298
      4263 7295 4266 7295 4266 7298 4267 7300
TIME...MOT...LOC 1958Z 290DEG 20KT 4261 7309

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:22 PM EDTSpecial Weather StatementBOXHampshire53 min
Jul 29, 11:41 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire34 min
Jul 30, 12:08 AM EDTSpecial Weather StatementBOXWorcester52 min
Jul 30, 12:41 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester35 min
Jul 30, 1:13 AM EDTSpecial Weather StatementBOXMiddlesex47 min
Jul 30, 4:00 PM EDTSpecial Weather StatementBOXFranklin45 min
Jul 30, 5:06 PM EDTSpecial Weather StatementBOXMiddlesex39 min
Jul 30, 5:26 PM EDTSpecial Weather StatementBOXWorcester49 min
Jul 30, 5:35 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex55 min
Jul 30, 6:05 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex55 min
Jul 30, 6:10 PM EDTSpecial Marine WarningBOX77 min
Jul 30, 6:13 PM EDTSpecial Weather StatementBOXSuffolk47 min
Jul 30, 6:20 PM EDTSpecial Weather StatementBOXHampden, Hampshire40 min
Jul 30, 7:10 PM EDTSpecial Marine WarningBOX38 min
Jul 30, 7:44 PM EDTSpecial Marine WarningBOX17 min
Jul 30, 7:47 PM EDTSpecial Marine WarningBOX58 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.